Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Mar 15, 2025, 3:24 PM CDT for Tuscaloosa County, Alabama. It was in force for 66 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 3:24 PM CDT (20:24 UTC)
- Expired
- Mar 15, 2025, 4:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 3:41 PM CDT | TORNADO | 3 Nw Elrod, AL | Numerous trees snapped. A few trees uprooted. At least one house with roof damage. Spotter saw the tornado cross US-82 near Minas Road. |
| Mar 15, 4:00 PM CDT | TORNADO | 3 S Binion Creek Landin, AL | Corrects previous tornado report from 3 S Binion Creek Landing to increase rating to EF-1. NWS meteorologists surveyed damage consistent with an EF-1 tornado near Lake Tuscaloosa. |
| Mar 15, 4:00 PM CDT | TORNADO | 3 S Binion Creek Landin, AL | NWS meteorologists surveyed damage consistent with an EF-0 tornado near Lake Tuscaloosa. |
| Mar 15, 4:02 PM CDT | TSTM WND DMG | 2 Wnw Lake Tcl Hwy 69 B, AL | Numerous reports of trees down around the Samantha and Lake Tuscaloosa areas, including Tierce Patton Road. Possible tornado. |
| Mar 15, 4:04 PM CDT | TSTM WND DMG | 1 Sw Binion Creek Landi, AL | Tree down blocking Highway 43. |
| Mar 15, 4:10 PM CDT | TSTM WND DMG | 3 Nne Lake Tcl Hwy 69 B, AL | Trees and power lines down on AL-69, between Buffalo Ridge Road and Yellow Creek Road. Lots of debris on the road. Possible tornado. |
| Mar 15, 4:12 PM CDT | TORNADO | 2 Ssw Windham Springs, AL | NWS Meteorologists surveyed damage consistent with a tornado in NE Tuscaloosa County. This tornado was on the ground for 39.5 miles, later impacting the town of Sipsey, AL. |
| Mar 15, 4:23 PM CDT | TSTM WND DMG | 2 Nne Whitson, AL | Several large trees down on AL-69, just south of the Tuscaloosa and Walker County line. Possible tornado. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 12:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
958
WFUS54 KBMX 152024
TORBMX
ALC125-152130-
/O.NEW.KBMX.TO.W.0014.250315T2024Z-250315T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
324 PM CDT Sat Mar 15 2025
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Northwestern Tuscaloosa County in west central Alabama...
* Until 430 PM CDT.
* At 324 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Benevola, or 12 miles east of Aliceville, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Whitson, Lake Tuscaloosa, Northport, Coker, Buhl, Windham Springs,
Samantha, Flatwoods, Sexton Bend, Tierce Pattton Bridge, Lake
Nicol, Wiley, Bankhead Lock And Dam, Echola, Lake Lurleen State
Park, Highway 69 Bridge, Binion Creek Landing, Romulus, Lake Nicol
Park, and Tuscaloosa Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3338 8784 3361 8751 3360 8737 3359 8737
3359 8732 3352 8732 3352 8727 3350 8726
3350 8729 3348 8729 3349 8733 3347 8734
3345 8733 3345 8731 3344 8731 3344 8729
3342 8728 3308 8783 3310 8784
TIME...MOT...LOC 2024Z 228DEG 41KT 3312 8794
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
87/Grantham6 follow-up statements
036
WWUS54 KBMX 152039
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
339 PM CDT Sat Mar 15 2025
ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
339 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN TUSCALOOSA COUNTY...
At 339 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Gordo, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Whitson, Lake Tuscaloosa, Coker, Buhl, Windham Springs, Samantha,
Flatwoods, Sexton Bend, Tierce Pattton Bridge, Wiley, Bankhead Lock
And Dam, Echola, Lake Lurleen State Park, Highway 69 Bridge, Binion
Creek Landing, Elrod, and Northport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3314 8780 3317 8784 3338 8784 3361 8751
3360 8737 3359 8737 3359 8732 3352 8732
3352 8727 3350 8726 3350 8729 3348 8729
3349 8733 3347 8734 3345 8733 3345 8731
3344 8731 3344 8729
TIME...MOT...LOC 2039Z 223DEG 44KT 3326 8782
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
87/Grantham066
WWUS54 KBMX 152041
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
341 PM CDT Sat Mar 15 2025
ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
341 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN TUSCALOOSA COUNTY...
At 341 PM CDT, a confirmed tornado was located near Gordo, moving
northeast at 45 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Whitson, Lake Tuscaloosa, Coker, Buhl, Windham Springs, Samantha,
Flatwoods, Sexton Bend, Tierce Pattton Bridge, Wiley, Bankhead Lock
And Dam, Echola, Lake Lurleen State Park, Highway 69 Bridge, Binion
Creek Landing, Elrod, and Northport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3314 8780 3317 8784 3338 8784 3361 8751
3360 8737 3359 8737 3359 8732 3352 8732
3352 8727 3350 8726 3350 8729 3348 8729
3349 8733 3347 8734 3345 8733 3345 8731
3344 8731 3344 8729
TIME...MOT...LOC 2041Z 210DEG 39KT 3329 8782
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
87/Grantham159
WWUS54 KBMX 152051
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
351 PM CDT Sat Mar 15 2025
ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
351 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN TUSCALOOSA COUNTY...
At 350 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lake Lurleen State Park, or near Northport, moving
northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Whitson, Lake Tuscaloosa, Coker, Windham Springs, Samantha,
Flatwoods, Sexton Bend, Tierce Pattton Bridge, Wiley, Bankhead Lock
And Dam, Echola, Lake Lurleen State Park, Highway 69 Bridge, Binion
Creek Landing, Buhl, and Northport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3321 8769 3333 8784 3338 8784 3361 8751
3360 8737 3359 8737 3359 8732 3352 8732
3352 8727 3350 8726 3350 8729 3348 8729
3349 8733 3347 8734 3345 8733 3345 8731
3344 8731 3344 8729
TIME...MOT...LOC 2050Z 225DEG 41KT 3331 8768
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
87/Grantham260
WWUS54 KBMX 152101
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
401 PM CDT Sat Mar 15 2025
ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
401 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN TUSCALOOSA COUNTY...
At 401 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Binion Creek Landing, or 9 miles north of Northport,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Tierce Pattton Bridge, Whitson, Lake Tuscaloosa, Wiley, Bankhead Lock
And Dam, Highway 69 Bridge, Windham Springs, Samantha, Binion Creek
Landing, and Sexton Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3328 8757 3343 8774 3353 8763 3361 8751
3360 8737 3359 8737 3359 8732 3352 8732
3352 8727 3350 8726 3350 8729 3348 8729
3349 8733 3347 8734 3345 8733 3345 8731
3344 8731 3335 8744
TIME...MOT...LOC 2101Z 224DEG 37KT 3338 8759
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham195
WWUS54 KBMX 152114
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
414 PM CDT Sat Mar 15 2025
ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
414 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTH
CENTRAL TUSCALOOSA COUNTY...
At 414 PM CDT, a confirmed tornado was located near Bankhead Lock And
Dam, or 17 miles north of Holt, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wiley, Windham Springs, and Whitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3339 8749 3353 8762 3361 8751 3360 8737
3359 8737 3359 8732 3352 8732 3352 8728
3349 8732 3349 8733 3348 8733
TIME...MOT...LOC 2114Z 232DEG 41KT 3348 8747
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham235
WWUS54 KBMX 152123
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
423 PM CDT Sat Mar 15 2025
ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
423 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN TUSCALOOSA COUNTY...
At 423 PM CDT, a confirmed tornado was located near Bankhead Lock And
Dam, or 18 miles southwest of Cordova, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Whitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3349 8739 3357 8747 3361 8744 3360 8737
3359 8737 3359 8732 3353 8732 3352 8731
TIME...MOT...LOC 2123Z 228DEG 41KT 3355 8738
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/GranthamWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 2:31 PM CDT, 53 minutes earlier. Its key messages:
- Issued at 1248 PM CDT FRI MAR 14 2025
- A severe weather outbreak is expected across much of the region this afternoon through early Sunday morning with a High (Level 5 of 5) risk for severe weather across much of our west and central counties and a Moderate (Level 4 of 5) across our east and southeast counties.
- There is a Moderate (Level 3 of 4) risk of excessive rainfall across much of our northern counties and a Slight (Level 2 of 4) risk of excessive rainfall across all but the southern quarter of the forecast area where there is a Marginal (Level 1 of 4) risk of excessive rainfall. From now through Sunday morning, expect 2 to 4 inches of rainfall and a flood watch remains in effect for the northwest portions of Central Alabama.
Area forecast discussion, Mar 15, 2:31 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 231 PM CDT Sat Mar 15 2025 ...New LONG TERM... .KEY MESSAGES... Issued at 1248 PM CDT FRI MAR 14 2025 - A severe weather outbreak is expected across much of the region this afternoon through early Sunday morning with a High (Level 5 of 5) risk for severe weather across much of our west and central counties and a Moderate (Level 4 of 5) across our east and southeast counties. - There is a Moderate (Level 3 of 4) risk of excessive rainfall across much of our northern counties and a Slight (Level 2 of 4) risk of excessive rainfall across all but the southern quarter of the forecast area where there is a Marginal (Level 1 of 4) risk of excessive rainfall. From now through Sunday morning, expect 2 to 4 inches of rainfall and a flood watch remains in effect for the northwest portions of Central Alabama. && .SHORT TERM... (This afternoon through Sunday) Issued at 1248 PM CDT SAT MAR 15 2025 This afternoon. Broad ridging was centered over the Bahamas and Southeast Florida while a broad mid-level trough was over the South-Central Plains. A deep occluded low was positioned over Northwest Wisconsin. A strong cold front extended south from the occluded low well to our north that extends south and southwest through Illinois and extending toward the ArkLaTex Region early this afternoon. Global and regional numerical models are in solid agreement with a 120-140 upper level jet moving over much of the western and central counties later this afternoon into tonight. This jet max corresponds to a strong mid-level impulse that will round the trough base over Eastern Texas early this afternoon and swing east over the ArkLaTex this afternoon and continue east over Mississippi and Alabama this evening and overnight. Many ingredients are in place, as sampled by local and regional soundings from this morning up to the present time. Abundant wind shear exists with more than sufficient instability as surface temperatures continue to warm into the 70s across all but the far northern and northeast counties as of this writing. Some locations across the south and east will likely see highs in the lower 80s later this afternoon. A deepening plume of rich low-level moisture is continuing to advect into the area from the south with dew points in the 60s generally west of Interstate 65 at this time with readings in the upper 60s across the far western counties now. The moist environment will allow cloud base heights to lower through the late afternoon and overnight, making it easier for circulations aloft to extend down towards the surface. Expect increasing clouds from the west with windy conditions intensifying through the afternoon and into the night as a heavy convective line of storms gradually approaches from the west. Favorable conditions exists for some supercell structures to develop and exist ahead of the convective line, these storms will have the best strong/long duration tornado potential along with the greatest large hail risk. Damaging straight-line winds along with a QLCS embedded tornado risk will accompany the line of storms that is expected to gradually grow upscale into a long squall line with time through the afternoon and evening as strong forcing aloft moves eastward into the state. Winds will remain gusty from the south with speeds from 15-30 mph and higher gusts from 20-40 mph at times even ahead of the heavy convection. High temperatures will range from the lower 70s far northwest to the lower 80s east and southeast. Tonight. The broad mid-level trough will move east over the Mid-South Region overnight as favorable dynamical forcing along with strong shear and more than sufficient instability continues to support heavy convection with severe thunderstorms pushing east across the central and eastern portions of the forecast area. The occluded low will move further northeast, becoming positioned north of Lake Superior with the associated cold front extended south through the Ohio and Tennessee Valley Regions and southward across Eastern Mississippi by sunset. An extensive squall line is expected to congeal and plow eastward across the rest of the area with lingering supercell potential ahead of the convective line. ALl modes of severe weather will remain possible through the early morning hours before the surface front pushes east of the area into Georgia. Gusty winds will persist ahead of the convective line with wind speeds from the south at 15-30 mph with gusts 20-40 mph while northwest winds from 10-20 mph with gusts to 30 mph will be possible behind the front across the west and central portions of the area. Low temperatures will range from near 50 far northwest to readings near 60 toward daybreak on Sunday morning. Sunday. The broad mid-level trough will continue to move east with the trough base becoming positioned over the Central Gulf Coast Region towards late afternoon on Sunday. The primary cold front will move east into Georgia after sunrise while a secondary cold front will move east into the area through the day on Sunday. Winds will initially be from the southwest early in the day from 5-15 mph then will decrease to 5-10 mph later in the day as a more northwesterly flow develops areawide. Cloud cover will decrease across the southwest and southern counties through the afternoon while some thicker clouds will linger over the northern half of the area where small (10-20%) chances for some shower activity will linger through late afternoon. High temperatures will range from the upper 50s far northwest to the upper 70s far southeast. 05 && .LONG TERM... (Sunday night through next Friday) Issued at 230 PM CDT SAT MAR 15 2025 Sunday Night through Tuesday Night. The mid-level broad trough will continue to move east over the area Sunday night as broad mid-layer riding builds east over the Four Corners States. The broad ridging will build further over the Southern Plains on Monday then the ridge will become centered over the forecast area on midday Tuesday. The reinforcing cold front clears the forecast area by late in the evening while surface high pressure builds into the region from the Southwest. Surface high pressure will move northeast across the Southern third of the state late Monday into Tuesday. Dry conditions will persist across the area during this time frame with lows Sunday night from the mid 30s north to the low 40s south and highs from the upper 50s northeast to the mid 60s southwest. Lows Tuesday morning will range from the mid 30s east and northeast to readings near 40 far west and central. Highs Tuesday will be in the low to mid 70s followed by lows Tuesday night from the lower 40s far east to near 50 far west. Wednesday through Wednesday Night. A mid-level trough will move east over the Desert Southwest during the day Tuesday and will move east over the Central Plains and Middle Mississippi River Valley region early in the day Wednesday while mid-level ridging becomes centered over the Southeast Atlantic Coast. The upper low will move northeast over the Western Ohio River Valley Region Wednesday night while another impulse will dig southeast around the trough base over the Ozarks early Thursday morning. Surface high pressure will continue to move further east of the area while surface low pressure becomes organized across the Central Plains toward the Middle Mississippi River Valley with the associated cold front advancing eastward across Oklahoma and Texas during the day Wednesday. The surface low pressure will intensify and pull quickly northeast, becoming centered across the Eastern Great Lakes by Thursday morning while the associated surface front pushes east, clearing the forecast area early in the morning hours on Thursday. Look for increasing clouds from the west early in the day Wednesday with low (15-25%) chances for shower activity generally near and northwest of the Interstate 59 corridor by mid to late morning then increasing in coverage to a medium (25-45%) chance areawide Wednesday night. Highs Wednesday will range from the lower 70s far northwest and across the higher terrain east to readings in the upper 70s south, west and central. Wednesday Night through Friday. The mid-level trough axis will swing east over the area late Wednesday evening while amplified longwave ridging moves east over the Central and Northern Rockies on Thursday. The trough deepens further as it moves further to our east on Friday while the mid- level ridging broadens and becomes centered over much of the Plains states on Friday. Strong and expansive surface high pressure builds across much of Texas and builds into the region from the west through the day on Thursday before moving east and becoming centered across the forecast area by mid Friday morning. Another stretch of dry conditions is forecast during this time frame across the area. Lows Thursday will range from the upper 30s north to the lower 40s south with highs from the mid to upper 50s northeast while readings will be n the lower 60s south and southwest. Lows Friday morning will range from the lower 30s north and northeast to readings in the upper 30s south and central followed by highs areawide in the mid to upper 60s during the day Friday. 05 && .AVIATION... (18Z TAFS) Issued at 1129 AM CDT SAT MAR 15 2025 Expect deteriorating flying conditions through the afternoon hours as a heavy line of rain and thunderstorms with some severe storms will approach the area from the west. Expect a duration of thunderstorm activity with increasing surface wind gusts ahead of this activity with the highest winds within the activity. Thunderstorm potential will decrease toward midnight across the western areas with this activity lingering closer to sunrise on Sunday morning across the eastern locations. Some lingering showers will be possible into Sunday morning with the better chances north and east while the lower-level winds gradually decrease with time though the day. 05 && .FIRE WEATHER... Minimum RH values will decrease in the 30 percent range across the southeast portion of the forecast area on Sunday afternoon as surface winds become more west to northwest later in the afternoon with speeds from 7-15 mph. RH minimums will decrease further on Monday afternoon with readings in the low to mid 20 percent range across portions of the southwest. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 54 68 35 60 / 90 30 10 0 Anniston 54 70 38 62 / 90 30 10 0 Birmingham 54 67 39 61 / 100 20 0 0 Tuscaloosa 53 66 39 65 / 100 10 0 0 Calera 55 68 40 62 / 100 20 0 0 Auburn 57 73 42 62 / 90 30 0 0 Montgomery 58 73 41 65 / 90 20 0 0 Troy 57 75 42 63 / 90 20 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Sunday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene- Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery- Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter- Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. Flood Watch until 1 AM CDT Sunday for the following counties: Blount-Fayette-Lamar-Marion-Walker-Winston. && SHORT TERM...05 LONG TERM....05 AVIATION...05
Hazardous weather outlook, Mar 15, 2:33 AM CDT, 12 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 233 AM CDT Sat Mar 15 2025 ALZ011>015-017>050-161045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 233 AM CDT Sat Mar 15 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Some severe storms are possible across the western half of Central Alabama through 8 am this morning. Damaging winds up to 60 mph, large hail up to quarter size, and a few tornadoes will be possible. An outbreak of severe weather is forecast this afternoon and evening through early Sunday morning. Damaging winds up to 70 mph, large hail up to golf ball size, and tornadoes, some of whichmay be strong and long-tracked, are likely during this time frame. There is a Slight Risk of Excessive Rainfall Saturday through Sunday morning. Generally 2-4 inches of rainfall is expected. A Flood Watch is now in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Saturday and Saturday night.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:15 AM CDT | Special Weather Statement | BMX | Pickens | 30 min |
| Mar 15, 2:45 AM CDT | Tornado Warning | BMX | Marion | 32 min |
| Mar 15, 2:47 AM CDT | Special Weather Statement | BMX | Lamar | 43 min |
| Mar 15, 3:03 AM CDT | Special Weather Statement | BMX | Fayette | 42 min |
| Mar 15, 3:17 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 43 min |
| Mar 15, 3:25 AM CDT | Special Weather Statement | BMX | Winston | 35 min |
| Mar 15, 3:32 AM CDT | Special Weather Statement | BMX | Pickens | 28 min |
| Mar 15, 3:38 AM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 52 min |
| Mar 15, 3:45 AM CDT | Special Weather Statement | BMX | Winston | 30 min |
| Mar 15, 4:01 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 29 min |
| Mar 15, 4:14 AM CDT | Special Weather Statement | BMX | Winston | 31 min |
| Mar 15, 4:19 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 26 min |
| Mar 15, 4:25 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Mar 15, 4:42 AM CDT | Special Weather Statement | BMX | Walker | 33 min |
| Mar 15, 5:08 AM CDT | Special Weather Statement | BMX | Blount | 37 min |
| Mar 15, 5:12 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 34 min |
| Mar 15, 5:14 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 31 min |
| Mar 15, 5:41 AM CDT | Special Weather Statement | BMX | Blount | 34 min |
| Mar 15, 6:50 AM CDT | Special Weather Statement | BMX | Blount | 10 min |
| Mar 15, 7:07 AM CDT | Areal Flood Advisory | BMX | Blount | 113 min |
| Mar 15, 8:07 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 25 hr |
| Mar 15, 8:08 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 25 hr |
| Mar 15, 1:32 PM CDT | Tornado Warning | BMX | Marion | 28 min |
| Mar 15, 2:31 PM CDT | Tornado Warning | BMX | Sumter | 44 min |
| Mar 15, 2:51 PM CDT | Tornado Warning | BMX | Greene, Pickens | 54 min |
| Mar 15, 4:20 PM CDT | Tornado Warning | BMX | Walker | 39 min |
| Mar 15, 4:35 PM CDT | Tornado Warning | BMX | Pickens | 25 min |
| Mar 15, 4:45 PM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa | 31 min |
| Mar 15, 5:16 PM CDT | Tornado Warning | BMX | Sumter | 16 min |
| Mar 15, 5:37 PM CDT | Tornado Warning | BMX | Winston | 23 min |
| Mar 15, 6:32 PM CDT | Tornado Warning | BMX | Hale, Marengo, Perry | 58 min |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.